Back to all discussions

Severe Allergic reaction to Ajovy or CRGPs

I suffer from migraines with aura, anywhere from 15-20 per month, every month. They have gotten increasingly worse over the last 7 years. I have tried multiple treatments, currently on topomax and botox was not successful at all. After 1 year of botox I didn't have any noticeable decrease. My doctor decided to try the CGRP treatment, Ajovy. I had what would be considered a severe allergic reaction. My throat went numb, felt thick and tight, my tongue went numb and felt thick and heavy, my face went numb, my vision started blurring. I developed a rash on my neck within 30 minutes of the injection, which I didn't even get the majority of the medication. I even called 911 and had an ambulance come. By the time the ambulance came most of the symptoms had subsided. It then triggered one of my worse actual headaches I've gotten with a migraine in a long time. My doctor and I are considering trying one of the other CGRP medications (supervised). I'm wondering if other people out there have a had a severe allergic reaction similar to mine and then safely used one of the other medications.

I've done as much research as I can with the info provided by the manufacturers and it just doesn't say. Only "if you are allergic to ingredient "x" or any of it's other ingredients...


  1. Thank you for reaching out to us and sharing your journey. I'm sorry you had such a rough time with that medication. I'm sure others will be along shortly to share their experiences with you.
    I've not tried this medication, so have no personal insight. Try not to lose hope, there are over 100 medications, supplements, devices and complementary therapies that can be used to treat migraine. Most of us use a combination of them. I sure do!
    Wishing you a low pain day, Nancy Harris Bonk, Patient Advocate/Moderator

    1. So, first update! I got my first injections of emgality yesterday and did not have an allergic reaction like I did with Ajovy. I ended with a headache but nothing that could specifically be pinpointed to Emgality. We'll see how this month goes.



      1. Ugh, so sorry to hear you're having a similar reaction that you had with Ajovy and that you're experiencing an intractable headache. Emgality can take a bit before noticing a shift so perhaps there's still hope it will give you some relief. I've taken Emgality for nearly three years and it seems to improve in its efficacy over time, though I've not had side effects. I'm assuming you're in touch with your doctor about these side effects so that you can make a well-informed decision as to next steps. Really hoping you get some relief soon. We are thinking of you. Warmly, Holly (migraine.com team).

      2. Oh no, Missa! So sorry to hear this. I hope that as the days go by you start to see improvement. We're here for you, and I'll be thinking about you! Hugs. -Melissa, migraine.com team

    or create an account to reply.